Alert archive / Wisconsin / Small Craft Advisories in 2024
Small Craft Advisory 30, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 16, 2024, 3:45 AM CDT. It took effect at Apr 16, 2024, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 16, 2024, 1:00 PM CDT
- Expired
- Apr 16, 2024, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 11:06 PM CDT, 4 hours 39 minutes earlier. Its key messages:
- Elevated fire weather conditions will persist into Tuesday, mainly across northern Wisconsin, due to low relative humidity and increasing easterly winds.
- Showers and a few embedded thunderstorms are expected from late Tuesday afternoon into Wednesday. Widespread severe weather is not expected, but strong winds aloft could mix to the surface with any storms or heavier showers. Heavy rainfall will be likely regionwide.
- Strong east to southeast winds are expected Tuesday into Tuesday night, with gusts of 30 to 45 mph. The strongest gusts are anticipated across central Wisconsin. A Gale Watch is in effect for Tuesday night.
Area forecast discussion, Apr 15, 11:06 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1106 PM CDT Mon Apr 15 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Elevated fire weather conditions will persist into Tuesday, mainly across northern Wisconsin, due to low relative humidity and increasing easterly winds. - Showers and a few embedded thunderstorms are expected from late Tuesday afternoon into Wednesday. Widespread severe weather is not expected, but strong winds aloft could mix to the surface with any storms or heavier showers. Heavy rainfall will be likely regionwide. - Strong east to southeast winds are expected Tuesday into Tuesday night, with gusts of 30 to 45 mph. The strongest gusts are anticipated across central Wisconsin. A Gale Watch is in effect for Tuesday night. && .DISCUSSION... Issued at 222 PM CDT Mon Apr 15 2024 Short Term...Tonight and Tuesday Main forecast concerns will be on elevated fire weather conditions mainly over northern WI, increasing east winds and timing of rain on Tuesday. The 19Z MSAS surface analysis indicated a ridge of high pressure that stretched from the Manitoba/Ontario border south through the western Great Lakes. An area of low pressure is situated over the central High Plains with a warm front extended east into the mid- MS Valley. Visible satellite imagery picked on a batch of mid- clouds over the Upper MS Valley. The high pressure will shift into northwest Ontario to the eastern Great Lakes tonight. Meanwhile, the low pressure will continue to strengthen over the central Plains. A push of WAA will lift 8H temperatures into the +5 to +10C range by daybreak, however the dry air mass still over the region would preclude any need for pops. We should see middle and high clouds pass overhead at times with min temperatures in the lower to middle 30s north, upper 30s to lower 40s south. This central Plains system is forecast to become vertically- stacked on Tuesday and slowly move toward the Midwest in the afternoon. The gulf will be wide open and with a south-southwest low-level jet at 40 to 50 knots, it will not take long for this gulf moisture to surge north toward WI. By late afternoon, PW values nearly double to around 1 inch over central and east- central WI. This moisture, coupled with the northward moving warm front into northern IL by 00Z Wednesday and additional lift provided by the left exit region of the upper jet, will bring a chance of showers into at least central WI late Tuesday afternoon. Instability is still rather weak, thus nothing more than a few rumbles of thunder expected. The other story for Tuesday will be the strong winds that develop in the morning between the incoming low pressure and departed high pressure. Gusts by the afternoon could reach 30-40 mph with a few locations pushing 45 mph, especially over central WI. Max temperatures to range from the middle 50s near Lake MI, upper 50s to lower 60s inland. Long Term...Tuesday Night Through Monday The main forecast concerns during the extended forecast will be widespread shower activity, heavy rainfall, isolated to scattered thunderstorms, and strong east to southeast winds with a low pressure system Tuesday night into Wednesday. Vertically stacked/deep low pressure will move from the Central Plains to southeast MN Tuesday night. A developing 50-60 kt low- level jet ahead of this system will bring a surge of moisture (PWATs of 1-1.3 inches) into the forecast area Tuesday night, and generate strong isentropic ascent over a tight baroclinic zone. Widespread shower activity will overspread the CWA Tuesday evening, then lift out of far NE WI during the overnight period. Showers will continue through Wednesday as the occluding surface low and strong upper level trough move through WI. Pockets of heavy rainfall appear likely, with rainfall totals reaching 1 to 2 inches across much of the forecast area. Marginal elevated instability will move into mainly the south and east parts of the forecast area Tuesday night, and weak SBCAPE around 200 j/kg may develop along the occluded front in C/EC WI Wednesday afternoon. Though widespread severe weather is not expected, cannot rule out some strong gusts mixing down with any storms or heavier showers on Tuesday night, when winds of 45-60 knots in the 925-850 mb layer will be present. Strong east to southeast winds will continue to strengthen Tuesday evening, with gusts to 30 to 45 mph (strongest in central WI and the Fox Valley), and potential for Gale Force gusts on Lake Michigan. A Wind Advisory may be needed for parts of central WI and the Fox Valley, and a Gale Watch will be issued for Lake Michigan for Tuesday night. The remnants of this low lift north into Ontario and eventually phase with additional energy in central Canada to produce a weak, slow moving low that tracks well to our north late in the work week. Suspect most of the precipitation with this system will remain to our north Thursday into Friday, and the arrival of a large Canadian high pressure should bring additional dry weather from Saturday through Monday. Temperatures will start off above normal midweek, then trend closer to normal late in the week. && .AVIATION...for 06Z TAF Issuance Issued at 1106 PM CDT Mon Apr 15 2024 VFR conditions will prevail overnight into Tuesday morning with only some mid and high clouds across the region. Flying conditions will deteriorate from southwest to northeast Tuesday afternoon and evening as a strong low pressure system works towards the state. Look for low clouds and a large area of rain to spread into the area. Some embedded thunderstorms are also expected, especially across central and eastern WI. MVFR conditions look to arrive after 7-8pm Tuesday with IFR conditions holding off until closer to midnight, with some LIFR possible Wednesday morning. Winds will shift to the east this evening and remain generally under 15 kts. Surface winds will increase Tuesday morning, becoming gusty by mid-morning. Gusts will increase through the day, peaking in the afternoon/evening in the 30-40 kt range. Locally higher gusts are possible. LLWS looks very marginal tonight, but will continue at RHI, AUW and CWA late tonight as southeast winds off the deck reach 30- 35 kts. LLWS looks likely Tuesday evening as winds aloft increase significantly, reaching 50-60 kts at 2000 ft. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kallas/Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, Apr 15, 2:24 PM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 224 PM CDT Mon Apr 15 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 224 PM CDT Mon Apr 15 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Elevated fire weather conditions will continue into Tuesday across northern Wisconsin, due to low humidity and increasing east winds. Showers and a few embedded thunderstorms are expected from Tuesday afternoon through Wednesday. Widespread severe weather is not anticipated, but heavy rainfall will be possible regionwide, and strong winds aloft may mix to the surface during storms or heavier showers. Strong east to southeast winds will gust to 30 to 45 mph Tuesday into Tuesday night, with the highest gusts occurring in central Wisconsin and the Fox Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-161930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 224 PM CDT Mon Apr 15 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Conditions hazardous to small craft will be likely from Tuesday afternoon through Wednesday night, with possible gales Tuesday night. A Gale Watch has been posted for Tuesday night. A few thunderstorms will also be possible, especially Tuesday night into Wednesday. Kallas/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:43 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Langlade, Lincoln, Manitowoc and 8 more | 23 hr |
| Apr 16, 3:45 AM CDT | Gale Warning | GRB | 27 hr | |
| Apr 16, 6:50 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 40 min |
Nearby
Small Craft Advisories in Wisconsin, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.